Doctor insights on:
If it works for you.: It is a good medication, but only so if it is controlling/adequately reducing your blood pressure without causing significant side effects and is affordable. Since your doc prescribed it for you, he/she must feel that it is a good fit for you. If your BP is not controlled, consult your doc for possible addition of treatment. Good luck. ...Read more
Can be dangerous: When you are pregnant, do not use any medicines unless your doctor tells you to. Some medicines can harm your baby. Make sure that all your doctors know that you are pregnant ...Read more
I'm hypertensive and on atenolo & nifedipine. Can I stop medication when my BP drops for more than a week?
This should be: Discussed with your physician. ..Stopping meds on your own can be a risky endeavor. ...Read more
33 years old female with BP 140/90 without medication. Am prescribed nifedipine 30 mg OD. How can I bring it down without medication. No med history.
Here are some:
Lifestyle is a equally as important to medications. Here are some tips
- If overweight losing weight can help reduce BP
- Diet with low salt, Salt cause fluid retention thus increasing blood pressure
- Smoking can increase up to 10mmhg bp in some occasions
- Recent studies also show how yoga and meditation help lower bp
There ya go
Cheers C ...Read more
You should talk with your physician, there
are other medicines, your OB and primary. ...Read more
Which medication would you consider to be more favourable for high blood pressure Amlodipine or Nifedipine?
BP: They are very similar and have about the same utility for HBP. ...Read more
Fast heart rate...my cardiology give me adalat (nifedipine) 30 mg what I noticed is medication makes my heart beat faster. Reach to 145 beats/min when just walk!
Nifedipine: Hello and Welcome to HealthTap, yes it can cause rebound tachycardia. Heart rate of 145 b/min is high, please discuss with your cardiologist to change it to another class of medication for hypertension. I hope I have answered your question. If you are interested we can talk about it further via virtual consult. I would need other relavent information before making any relavent change. Thank you! ...Read more
My dad use to take nifedipine for his hypertension, is it okay for him to switch to lisinopril, is this a better drug??
Needs caution.: The two drugs have different mechanisms of action. Not all people respond equally to each. And there are often racial differences in response to BP medications. The best approach would be to discuss this issue with ones doctor. It would not be unusual for a person to require therapy with both nifedipine and lisinopril (or other drugs in their respective classes). ...Read more
Adalat is nifedipine, which is also marketed as procardia. It's a calcium channel blocker that lowers blood pressure and prevents arterial spasm. It used to be available as a short acting form but I believe it only comes as once a day (extended release) Adalat CC now. ...Read more
Depends: It comes as a long acting form and a short acting form. If you take a short acting capsule on an empty stomach, it will work within 1-2 hours. If you cut off the end and squeeze the medicine under your tongue (not recommended), it will work in 1-2 minutes but can cause excessive fall in BP so can be dangerous. ...Read more
5 hours for Isosorbide Mononitrate used for prevention of angina pectoris due to coronary heart disease, HTN and MI. It is a vasodilatory agent that dilates the blood vessels. It lowers blood pressure and reduces the left ventricular preload and after load reducing the hearts oxygen requirement.
Nifedipine 1/2 life 2 hours. Calcium channel blocker. Go to Medscape or Drugbank for more info. ...Read more
Ca++ channel blocker: The cause of edema in calcium channel blocker medications is due to the decrease in arteriolar resistance. The resistance change is not seen in the veins, so the pressure in the capillary beds is increased, thus causing fluid fluid shift into the tissues, resulting in edema. ...Read more
Nifedipine: When you have side effects speak to your doctor for a change in dose or medicine. There are lots of antihypertensives. ...Read more
Check your BP: I assume taking for hypertension, if you think you missed a dose, could check your blood pressure, if it is high, SBP > 140 or 150, probably could take a dose now. If your BP is OK, then wait til tomorrow and resume as usual. Perhaps a pillbox or a smartphone app may help you with med compliance in the future. ...Read more
Nifedipine: It is a pretty safe drug. Would make sure you are on the long acting form as the short acting can cause a sudden drop in your bp. ...Read more
How long does it take for nifedipine ointment to leave your body. I feel like it makes me very tired. Dr wants me to use 3x but think I may cut to2x?
Not likely: If I recall from your question earlier this is about topical ointment for an anal fissure. It is very unlikely this anal ointment would cause any systemic side effects like being tired. If you still have many concerns about using the ointment then ask your doctor to prescribe an alternative therapy. This is a very common treatment though so an alternative may be less effective. ...Read more
Wrong site of action: Many meds work by acting on "receptors" on cell surfaces. Receptors trigger activity within cells, causing the intended effect. Intended receptors can be present in many parts of the body, or med may act on different receptors (both reasons for side effects, or multiple uses for same med). Nifedipine blocks certain calcium channels. Blocking these does not open the bronchi, so not helpful. ...Read more